Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2012, 2:24 PM CST for Columbia County, Lafayette County, Miller County, Arkansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2012, 2:24 PM CST (20:24 UTC)
- Expired
- Feb 1, 2012, 3:30 PM CST
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 2:43 PM CST | HAIL 1.75 | 7 S Lewisville, AR | BROADCAST MEDIA RECEIVED A REPORT FROM A TRAVELER IN LAFAYETTE COUNTY THAT ENCOUNTERED GOLF BALL-SIZED HAIL...AND COULD HAVE POSSIBLY BEEN BIGGER. |
| Feb 1, 3:17 PM CST | HAIL 1 | 2 Nw Magnolia, AR | HAIL OF DIFFERENT SIZES FALLING...MOSTLY MARBLE WITH LARGER MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 12:37 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
508 WUUS54 KSHV 012024 SVRSHV ARC027-073-091-012130- /O.NEW.KSHV.SV.W.0019.120201T2024Z-120201T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CST WED FEB 1 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF WALDO... CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF STAMPS... EAST CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 330 PM CST * AT 224 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF CANFIELD...OR 16 MILES SOUTHWEST OF LEWISVILLE...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKNER...SMITHLAND AND MACEDONIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING QUARTER-SIZED HAIL IN EAST TEXAS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3342 9326 3317 9322 3317 9385 3330 9386 TIME...MOT...LOC 2024Z 263DEG 28KT 3326 9378 $$ 23
1 follow-up statement
629 WWUS54 KSHV 012105 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST WED FEB 1 2012 ARC073-091-012115- /O.CAN.KSHV.SV.W.0019.000000T0000Z-120201T2130Z/ LAFAYETTE AR-MILLER AR- 305 PM CST WED FEB 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR MILLER AND LAFAYETTE COUNTIES IS CANCELLED... LAT...LON 3324 9344 3339 9340 3342 9326 3324 9323 TIME...MOT...LOC 2105Z 262DEG 28KT 3332 9339 $$ ARC027-012130- /O.CON.KSHV.SV.W.0019.000000T0000Z-120201T2130Z/ COLUMBIA AR- 305 PM CST WED FEB 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR COLUMBIA COUNTY... AT 303 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT VERNON...OR 6 MILES SOUTHEAST OF STAMPS...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDO AND LAMARTINE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3324 9344 3339 9340 3342 9326 3324 9323 TIME...MOT...LOC 2105Z 262DEG 28KT 3332 9339 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 12:40 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 1, 12:40 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 PM CST WED FEB 1 2012 .DISCUSSION... WILL BE UPDATING THE ZONES TO INCLUDE THE SEVERE THUNDERSTORM WATCH NUMBER 20 WHICH WILL RUN UNTIL 8 PM CST. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 75 62 73 58 / 30 20 50 80 70 MLU 57 75 61 76 59 / 30 20 50 80 70 DEQ 51 67 58 69 50 / 30 20 50 80 70 TXK 55 69 59 71 54 / 30 20 50 80 70 ELD 54 69 57 73 58 / 30 20 50 80 70 TYR 58 74 62 72 51 / 30 20 50 80 70 GGG 58 74 62 72 53 / 30 20 50 80 70 LFK 60 75 63 75 59 / 20 30 50 80 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Feb 1, 12:10 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CST WED FEB 1 2012 ARZ050-051-059>061-070>073-LAZ001>006-012-OKZ077-TXZ096-097-108>112- 124>126-136>138-150-151-021200- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG THUNDERSTORMS...SOME OF WHICH COULD CONTAIN LARGE HAIL...WILL BE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS WOULD INCLUDE SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND SHOULD INCREASE IN AREAL COVERAGE AND INTENSITY AS THE UPPER LEVEL TROUGH SHIFTS EAST INTO THE AREA. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HAIL WOULD BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. THE ISOLATED NATURE OF THE EXPECTED CONVECTION WOULD LIKELY WARRANT A SEVERE THUNDERSTORM WATCH AND THE NECESSITY OF ACTIVATING SPOTTERS...EMERGENCY MANAGEMENT...AND HAM RADIO OPERATORS. LAZ010-011-013-014-017>022-TXZ149-152-153-165>167-021200- ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-WINN- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO NEAR MONROE LOUISIANA. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE REGION ARE NOT EXPECTED TO BECOME SEVERE. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM AGAIN ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT... AND HAM RADIO OPERATORS WILL NOT BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING. 06
In the hours before
Special weather statement, Feb 1, 1:45 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CST WED FEB 1 2012
ARZ050-OKZ077-012015-
MCCURTAIN-SEVIER-
145 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
GILLHAM...
AT 142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF DE QUEEN...MOVING
EAST AT 25 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
23Local storm report, Feb 1, 1:49 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 1 N BROKEN BOW 34.04N 94.74W
02/01/2012 E1.50 INCH MCCURTAIN OK CO-OP OBSERVER
CO OP OBSERVER REPORTS HAIL OF ALL SIZES WITH THE LARGEST
BEING A LITTLE SMALLER THAN A GOLF BALL
&&
04Local storm report, Feb 1, 1:50 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 1 NW BROKEN BOW 34.04N 94.75W
02/01/2012 E0.25 INCH MCCURTAIN OK PUBLIC
PEA SIZE HAIL NORTHWEST SIDE OF BROKEN BOW
&&
04Local storm report, Feb 1, 2:05 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 NW DE QUEEN 34.08N 94.39W
02/01/2012 E0.75 INCH SEVIER AR BROADCAST MEDIA
DIME SIZED HAIL REPORTED NEAR DE QUEEN LAKE
&&
04Local storm report, Feb 1, 2:13 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 6 N QUEEN CITY 33.24N 94.15W
02/01/2012 E1.00 INCH CASS TX BROADCAST MEDIA
&&
04Local storm report, Feb 1, 2:16 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL DOMINO 33.25N 94.11W
02/01/2012 E1.00 INCH CASS TX BROADCAST MEDIA
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 12:56 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 34 min |
| Feb 1, 1:26 PM CST | Severe Thunderstorm Warning | SHV | Howard, Sevier | 34 min |
| Feb 1, 1:52 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 37 min |
| Feb 1, 3:22 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.